MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L34MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L34MM; SCREW, FIXATION, BONE
Catalog Number 657434S
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "routine removal of the set screw revealed a thread burr.The primary operation was an ankle fracture which was treated with osteosynthesis implants from stryker (variax t10 screws and a fibula plate distal, lateral).The patient did not suffer any damage as a result of this incident.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
The received picture was reviewed and it can be confirmed that the thread flanks of the complete screw shaft is peeled off.The anodized layer is not present anymore where the material was peeled off, this is a clear indication that the damage was caused post-manufacturing, most likely by an excessive contact with another device (e.G.Plate or screw).However, without having the device at hand no further evaluation is possible and the exact root cause cannot be defined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18589153
Report Number0008031020-2024-00015
Device Sequence Number7049916
Product Code HWC
UDI-Device Identifier07613327074093
UDI-Public07613327074093
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number657434S
Device Lot NumberY60478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale